MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558610
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the balloon broke and leaked while dilating the papilla.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was stable.
 
Additional Manufacturer Narrative
Block h6: imdrf code a0402 captures the reportable event of balloon burst.
 
Additional Manufacturer Narrative
H2: additional information: block b5 (describe event or problem ) and block e1 (initial reporter address 1, initial reporter city and initial reporter zip/post code) have been updated based on the additional information received on may 16, 2023.H6: imdrf code a0402 captures the reportable event of balloon burst.H10: investigation result the returned cre pro wireguided dilatation balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed, and the balloon was inflated without a problem.However, the balloon would not hold pressure due to pinhole in the proximal section.Microscopic inspection found a pinhole located approximately at 70 mm from the tip of the balloon.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon burst was not confirmed.The pinhole problem found could have been interpreted by the customer as the reported event of balloon burst.The pinhole is likely to have occurred due to factors encountered during the procedure: excess pressure, interaction with other devices, or patient anatomy.It is possible that factors encountered during the procedure, such as the interaction with any surface, could create friction on the balloon and cause a balloon pinhole.Therefore, the most probable root cause is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the balloon broke and leaked while dilating the papilla.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was stable.Additional information received on may 16, 2023.The balloon burst and the customer stated that no pieces of the balloon detached inside the patient.

Brand Name
CRE PRO
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16939746
Report Number3005099803-2023-02522
Device Sequence Number7205730
Product Code FGE
UDI-Device Identifier08714729797494
UDI-Public08714729797494
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2025
Device Model NumberM00558610
Device Catalogue Number5861
Device Lot Number0030714772
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient Weight54 KG